Alert archive / Colorado / Freeze Warnings in 2019
Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Jun 23, 2019, 4:54 AM MDT for 5 counties in Colorado. It took effect at Jun 24, 2019, 12:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 4:54 AM MDT (10:54 UTC)
- In effect from
- Jun 24, 2019, 12:00 AM MDT
- Expired
- Jun 24, 2019, 7:02 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4018 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS75 KPUB 231054 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 454 AM MDT Sun Jun 23 2019 COZ069>071-231900- /O.UPG.KPUB.FZ.A.0002.190624T0600Z-190624T1500Z/ /O.NEW.KPUB.FZ.W.0002.190624T0600Z-190624T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 454 AM MDT Sun Jun 23 2019 ...A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM MDT Monday. The Freeze Watch is no longer in effect. * LOCATION...The San Luis Valley. * TEMPERATURE...Minimum temperatures of 29 to 33 degrees will be possible from later tonight into early Monday morning. * IMPACT...Tender vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
5 follow-up statements
821 WWUS75 KPUB 231710 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1110 AM MDT Sun Jun 23 2019 COZ069>071-240115- /O.CON.KPUB.FZ.W.0002.190624T0600Z-190624T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 1110 AM MDT Sun Jun 23 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * LOCATION...The San Luis Valley. * TEMPERATURE...Minimum temperatures of 29 to 33 degrees will be possible from later tonight into early Monday morning. * IMPACT...Tender vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
375 WWUS75 KPUB 232109 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 309 PM MDT Sun Jun 23 2019 COZ069>071-240515- /O.CON.KPUB.FZ.W.0002.190624T0600Z-190624T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 309 PM MDT Sun Jun 23 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * LOCATION...The San Luis Valley. * TEMPERATURE...Temperatures in the upper 20s to lower 30s will be possible later tonight into early Monday morning. * IMPACT...Tender vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
857 WWUS75 KPUB 240500 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1100 PM MDT Sun Jun 23 2019 COZ069>071-241300- /O.CON.KPUB.FZ.W.0002.190624T0600Z-190624T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 1100 PM MDT Sun Jun 23 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * LOCATION...The San Luis Valley. * TEMPERATURE...Temperatures in the upper 20s to lower 30s will be possible later tonight into early Monday morning. * IMPACT...Tender vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
170 WWUS75 KPUB 240954 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 354 AM MDT Mon Jun 24 2019 COZ069>071-241500- /O.CON.KPUB.FZ.W.0002.000000T0000Z-190624T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 354 AM MDT Mon Jun 24 2019 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...The San Luis Valley. * TEMPERATURE...Temperatures around 30 degrees will be possible into early this morning. * IMPACT...Tender vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
405 WWUS75 KPUB 241302 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 702 AM MDT Mon Jun 24 2019 COZ069>071-241415- /O.CAN.KPUB.FZ.W.0002.000000T0000Z-190624T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 702 AM MDT Mon Jun 24 2019 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Pueblo has cancelled the Freeze Warning. The threat of widespread freezing temperatures has ended for the San Luis Valley, therefore the Freeze Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Jun 22, 11:19 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 22, 11:19 PM MDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 PM MDT Sat Jun 22 2019 .SHORT TERM...(This evening through Sunday) Issued at 238 PM MDT Sat Jun 22 2019 Unseasonably strong upper low will provide forcing for widespread showers and thunderstorms today across most of the district. Winds at low levels will transition to easterly this afternoon, advecting 40s and low 50 dew points back westward into the southeast plains. Frontal boundary is progged to lift back northward off the Raton Mesa region with convection firing across this region as well as moving off the mountains into the I-25 corridor between 3 and 4 PM. Plenty of deep layer shear will be in place with easterly surface winds beneath strong southwest flow aloft. This nets 50 to 60 kts of deep layer shear, which will be sufficient for supercell thunderstorms with the threat of large hail, damaging winds, and even an isolated tornado, especially where low level helicity is maximized by easterly flow or where rapidly intensifying storms can tap vorticity along a boundary. Greatest threat area for severe appears to be along the I-25 corridor, stretching eastward along and north of the Raton Mesa region with Las Animas, Baca, Prowers and Bent counties looking like the most likely target areas this evening. Threat for thunderstorms transitions eastward this evening, but may linger past midnight across the far southeast plains as high res models show several line clusters redeveloping as the forcing from the trough axis moves through. The mountain areas will also see widespread showers and thunderstorms today. Concern for burn scar flash flooding is elevated today, but fast storm motions may mitigate this threat some unless storms train over the same spot. There will be the potential for hail today as well with the stronger storms across the mountains, which could play in our favor and limit flash flood threat some. Higher peaks along the Continental Divide will pick up some light snow accumulations through tonight. As the upper trough swings through on Sunday, some trailing activity will be possible across the central mountains and eastern half of the area through the day. Although dew points will be lower, cold air aloft still leads to some modest CAPE, so some small hail will be possible with the isolated stronger storms across the plains. Activity should decrease into the early evening. -KT .LONG TERM...(Sunday night through Saturday) Issued at 238 PM MDT Sat Jun 22 2019 Flow aloft transitions to westerly behind the departing storm for Monday. This brings pretty good drying to the area, though with some mid/high based moisture and some weak perturbations propagating through the flow aloft, will still be looking at isolated afternoon thunderstorms over the mountains. Given limited low level moisture/instability, main threat will be localized gusty winds and lightning. Flow aloft transitions to southwesterly for the remainder of the week as the upper low moves into the Pacific Northwest and gradually lifts northward into British Columbia and Alberta provinces towards weeks end. This set up will allow for hotter and drier weather across the region, punctuated by mainly high based afternoon thunderstorms over the mountains. There will also be the potential for isolated thunderstorm activity along a dry line across the southeast plains. Again, mainly gusty winds and lightning will be the primary storm threats over the mountains. One or two stronger storms will be possible across the plains depending on the location of the dry line, available low level moisture/instability and presence of a strong enough trigger. Winds will be trending upwards through the week as southwest flow aloft increases resulting in breezy afternoon winds across the mountains and plains. Temperatures will be pushing well into the 90s across the plains with 70s and 80s for the mountain and valley communities by mid to late week. -KT && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1116 PM MDT Sat Jun 22 2019 Low clouds and the possibility of fog exists over KCOS and KPUB throughout the overnight hours. High resolution model guidance suggests the visibility over KCOS and KPUB to drop to around 5SM, but the northerly winds should mix and dry the air, hence why it isn't in the TAF. Gusty north to northwesterly winds will develop over KALS, KCOS, and KPUB tomorrow afternoon. VFR conditions are anticipated for all forecast point throughout the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Sunday night through Monday morning for COZ069>071. && SHORT TERM...KT LONG TERM...KT AVIATION...SKELLY
Hazardous weather outlook, Jun 22, 11:25 PM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 PM MDT Sat Jun 22 2019 COZ058>089-093>099-240530- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 PM MDT Sat Jun 22 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Scattered thunderstorms will linger across the eastern plains overnight, with storms most numerous near the Kansas border. Wind gusts to 50 mph and hail to the size of nickels will be possible, along with brief heavy rainfall and frequent lightning. Farther west, scattered showers and isolated thunderstorms will persist through the night, with a few inches of snow possible over the higher peaks above 11000 feet. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated afternoon and evening showers and thunderstorms will be possible each day. The primary threats will be hail up to the size of nickels and wind gusts to 45 mph. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible overnight across the southeast plains and over the mountains above 11000 feet. 10/31
In the hours before
Local storm report, Jun 23, 4:11 AM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
411 AM MDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 5 NNW CAMPO 37.18N 102.61W
06/22/2019 M2.00 INCH BACA CO TRAINED SPOTTER
0956 PM HAIL 1 N CAMPO 37.11N 102.58W
06/22/2019 M1.00 INCH BACA CO TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 1 N
CAMPO.
0925 PM HAIL TWO BUTTES 37.56N 102.40W
06/22/2019 M1.75 INCH BACA CO TRAINED SPOTTER
0917 PM TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
06/22/2019 M58 MPH BACA CO ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 9
S SPRINGFIELD. ASOS STATION KSPD.
0846 PM HAIL 8 SSE KIM 37.13N 103.31W
06/22/2019 M0.88 INCH LAS ANIMAS CO CO-OP OBSERVER
0830 PM TORNADO 18 N PRITCHETT 37.63N 102.88W
06/22/2019 BACA CO STORM CHASER
DELAYED REPORT. STORM CHASER WAS SOUTH OF
PRITCHETT, COLORADO LOOKING NORTH. LOCATION
WAS ESTIMATED BASED ON RADAR IMAGERY AND THE
CHASERS INFORMATION. THE OBSERVED TORNADO
WAS UNDER A TORNADO WARNING.
0728 PM HAIL 10 SSE HIGBEE 37.64N 103.36W
06/22/2019 M2.00 INCH LAS ANIMAS CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:20 PM MDT | Special Weather Statement | PUB | Otero | 40 min |
| Jun 22, 6:23 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
| Jun 22, 6:56 PM MDT | Special Weather Statement | PUB | Otero | 49 min |
| Jun 22, 7:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 24 min |
| Jun 22, 7:23 PM MDT | Special Weather Statement | PUB | Las Animas | 52 min |
| Jun 22, 7:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 33 min |
| Jun 22, 7:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 35 min |
| Jun 22, 8:01 PM MDT | Special Weather Statement | PUB | 44 min | |
| Jun 22, 8:15 PM MDT | Tornado Warning | PUB | Baca, Bent, Prowers | 30 min |
| Jun 22, 8:17 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 28 min |
| Jun 22, 8:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 32 min |
| Jun 22, 8:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 44 min |
| Jun 22, 9:06 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 24 min |
| Jun 22, 9:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| Jun 22, 9:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 33 min |
| Jun 22, 9:47 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 22, 9:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 35 min |
| Jun 22, 10:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 32 min |
Nearby
Freeze Warnings in Colorado, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.